EconPapers    
Economics at your fingertips  
 

Fast maximum likelihood estimation of parameters for square root and Bessel processes

Fergusson Kevin ()
Additional contact information
Fergusson Kevin: Economics, University of Melbourne, Melbourne, Australia

Studies in Nonlinear Dynamics & Econometrics, 2021, vol. 25, issue 4, 143-170

Abstract: Explicit formulae for maximum likelihood estimates of the parameters of square root processes and Bessel processes and first and second order approximate sufficient statistics are supplied. Applications of the estimation formulae to simulated interest rate and index time series are supplied, demonstrating the accuracy of the approximations and the extreme speed-up in estimation time. This significantly improved run time for parameter estimation has many applications where ex-ante forecasts are required frequently and immediately, such as in hedging interest rate, index and volatility derivatives based on such models, as well as modelling credit risk, mortality rates, population size and voting behaviour.

Keywords: Bessel process; Cox-Ingersoll-Ross model; maximum likelihood estimation; squared Bessel process (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1515/snde-2019-0079 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:25:y:2021:i:4:p:143-170:n:5

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/snde

DOI: 10.1515/snde-2019-0079

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2021-10-09
Handle: RePEc:bpj:sndecm:v:25:y:2021:i:4:p:143-170:n:5